Given a fractional-order linear equation Lαu=fL^\alpha u = f, we define an appropriate symmetric bilinear form so that the fractional operator LαL^\alpha is symmetric with respect to that bilinear form. Using the bilinear form, we then define a functional of the fractional calculus of variations proving that the solutions of the given fractional-order equation are critical points of the fractional variational functional. In the case of fractional integral equations, the provided bilinear form is non-degenerate, and all critical points are solutions of the given equation. In the case of fractional differential equations, a relation with the least-squares method is obtained.

Contact details are reproduced from the original publication and may be historical.

Delfim F. M. Torres

Center for Research and Development in Mathematics and Applications (CIDMA), Department of Mathematics, University of Aveiro, 3810-193, Aveiro, Portugal

delfim@ua.pt

D. F. M. Torres. “Variational Formulations for Fractional Integral and Differential Equations.” Journal of Convex Analysis 34 (2027), No. 1, 582–590. https://doi.org/10.68381/jca34039